I have noticed recently that when I use certain hand sanitizers (such as Purell), I get a bunch of small red bumps, that are a little bit itchy, on the back of my hands and fingers. They're harmless and go away after a few days or so. I doubt that it's related to alcohol, since I've never had a reaction to drinking alcohol. What could I be reacting to here?
Check the cosmetics database website.
You will be surprised! There are very few "innocent" commercial products.
Do not trust anything. Check,check,check. Even organic or all natural products!
You're -most likely-reacting to the added fragrances (synthetic chemicals).
Hope this helps.
It may be possible that you are allergic to any of the constituents or fragrance of the hand sanitizer. To confirm the diagnosis you need to get it checked by an allergist. Diagnosis of allergy can be done by skin ***** tests and patch tests. In this a little amount of allergen is injected into the skin of the forearm by a doctor. The skin is closely watched for signs of a reaction, which include swelling and redness. Confirmatory diagnosis is by blood tests (RAST).
As far as possible avoid using this particular hand sanitizer.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. Treatment can be started only when the diagnosis is confirmed. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.